IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this paper

Pricing of Defaultable Securities Under Stochastic Interest

Listed author(s):
  • Nina Kordzakhia

    (Macquarie University)

  • Alex Novikov

    (University of Technology Sydney)

Registered author(s):

    We reduce the problem of pricing continuously monitored defaultable securities (namely, barrier type options, corporate debts) under a stochastic interest rate framework to calculations of boundary crossing probabilities (BCP) for Brownian Motion (BM) with stochastic boundaries. For the case when the interest rate is governed by linear stochastic equation (Vasicek model) we suggest a numerical algorithm for calculation of BCP based on a piece-wise linear approximation for the stochastic boundaries. We also provide an estimation for a rate of convergence of the suggested approximation as a function of number of nodes and illustrate the results by numerical examples.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: no

    Paper provided by Quantitative Finance Research Centre, University of Technology, Sydney in its series Research Paper Series with number 193.

    in new window

    Length: 10 pages
    Date of creation: 01 Feb 2007
    Publication status: Published as: Kordzakhia, N. and Novikov, A., 2008, "Pricing of Defaultable Securities Under Stochastic Interest", In: A. Sarychev et al (eds) Mathematical Control Theory and Finance, 251-263.
    Handle: RePEc:uts:rpaper:193
    Contact details of provider: Postal:
    PO Box 123, Broadway, NSW 2007, Australia

    Phone: +61 2 9514 7777
    Fax: +61 2 9514 7711
    Web page:

    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    in new window

    1. Merton, Robert C, 1974. "On the Pricing of Corporate Debt: The Risk Structure of Interest Rates," Journal of Finance, American Finance Association, vol. 29(2), pages 449-470, May.
    2. G. O. Roberts & C. F. Shortland, 1997. "Pricing Barrier Options with Time-Dependent Coefficients," Mathematical Finance, Wiley Blackwell, vol. 7(1), pages 83-93.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:uts:rpaper:193. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Duncan Ford)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.